MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT LG SIZE 4 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT LG SIZE 4 PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to a fractured bearing approximately 20 years and 6 months post-implantation.
 
Additional Manufacturer Narrative
(b)(4).D10: item name# unknown femoral component; item# unknown; lot# unknown.Item name# unknown tibial component; item# unknown; lot# unknown.G2- australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the provided picture identified a broken oxford bearing.It has broken into two at approximately its midpoint.Although the photo is of poor quality, it does appear that the bearing exhibits some scoring, either from when in vivo or during explanation.Nothing further can be gained on the fracture from the photograph.A review of the device manufacturing records could not be performed due to missing lot number.Review of the complaint history found no additional related complaints for this item.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG LT LG SIZE 4 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20255016
Report Number3002806535-2024-00379
Device Sequence Number7485292
Product Code NRA
UDI-Device Identifier05019279786015
UDI-Public(01)05019279786015
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number159555
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale